I am so sorry to hear what has happened to your wife. Dealing with heart issues is a very scary place. I hope that you can express your concerns about statin with her doctors.I had an MRI last fall due to migraines which uncovered a silent stroke had occurred. Silent because I did not see any symptoms or experience and side effects. Because I am now considered at risk the doctor put me on Atorvastatin. I was also very concerned with all the different information about statins. I also experienced a severe side effect causing extreme constipation. I did have a significant drop in my lipid panels. I also had normal cholesterol levels and no coronary artery disease found during a cardiac cath. I changed to 5 mg of Crestor after my lipid panel test. I had mitral valve repair surgery in May so had my lipids checked several times. Being in a risk category has changed all the acceptable ranges for my lipids.
I hope your wife continues to recover. Continue to be an advocate and learn. Trusting in her doctors can also reduce stress on both of you. Please take care.